March 08, 2023
Two more brands of eyedrops have been recalled by their manufacturers because of potential contamination issues that may lead to vision loss or injury.
Pharmedica is voluntarily recalling two lots of Purely Soothing 15% MSM Drops due to a risk of eye infections that may cause blindness. And Apotex is voluntarily recalling six lots of its prescription eyedrops, Brimonidine Tartrate Ophthalmic Solution, 0.15%, due to cracks in the bottle caps, which may lead to contamination and adverse events.
These recalls come after EzriCare Artificial Tears were recalled after they were linked to a string of infections caused by a bacterium resistant to most antibiotics. The bacteria caused eye infections, vision loss and at least one death. The new recalls are not connected to this product.
The recalled Pharmedica eyedrops are used to treat eye irritation or swelling, and are available over the counter. Consumers are advised to immediately stop using the eyedrops and return them to the place of purchase.
The recall includes 1-ounce eyedrops with the lot number 2203PS01 and the UPC 731034 913799, and 1/2-ounce eyedrops with the lot number 1808051 and the UPC 73103491382.
Almost 2,900 bottles are included in the recall, according to NPR. The company said it hasn't received any reports of injuries or adverse events.
The recalled Apotex eyedrops are used to treat open-angle glaucoma or ocular hypertension. Consumers are advised to stop using the product and return it to Inmar Rx Solutions. They can call 1-855-275-1273 to arrange the return.
Apotex told NPR that it has not received any reports of injuries caused by the eyedrops.
The recall includes four 5 mL eyedrops with any of these lot numbers – TJ9848, TJ9849, TK0258 and TK5341 – and the UPC 360505056415. It also affects 10 mL eyedrops with the lot number TK0261 and the UPC 360505056422, and 15 mL eyedrops with the lot number TK0262 and the UPC 360505056439.
Adverse events related to either product can be reported to the U.S. Food and Drug Administration's MedWatch Adverse Event Reporting program.